Florida, 2014Damaging Wind in Florida, June 9, 2014
June 9, 2014 · NWS JAX · 1 event in 1 county or zone
A moist and unstable airmass combined with forcing from the sea breezes to produce a pulse severe storm.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist and unstable airmass combined with forcing from the sea breezes to produce a pulse severe storm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 9, 12:54 PM EST, 3 hours 1 minute earlier.
Area forecast discussion, Jun 9, 12:54 PM EST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
154 PM EDT MON JUN 9 2014
.SHORT TERM /THROUGH WEDNESDAY/...
INITIAL SHWRS ARE DEVELOPING ACROSS CENTRAL FL EARLY THIS AFTN. WITH
SIGNIFICANT HEATING RESULTING IN SUFFICIENT INSTABILITY...ALONG WITH
A WEAK IMPULSE AT THE MID LEVELS AND SMALL SCALE BOUNDARY
INTERACTIONS...SCATTERED TSTM DEVELOPMENT LOOKS LIKELY...WITH THE
GREATEST CONCENTRATION OF ACTIVITY ACROSS INTERIOR SECTIONS OF NE
FL LATE THIS AFTN INTO EARLY EVENING. STRONG STORM DEVELOPMENT
LOOKS SPORADIC WITH GUSTY WINDS THE MAIN THREAT. TSTMS WILL
DIMINISH BY LATE EVENING/EARLY OVERNIGHT. BEAR NORMAL LOW
TEMPERATURES WILL PREVAIL TNGT. FOR TUESDAY...SURFACE HIGH
PRESSURE BUILDS TO THE SOUTHEAST OF THE REGION ALLOWING FOR SW
FLOW AND SOME DRIER AIR WORKING IN...ESPECIALLY ACROSS SE GA.
ATLANTIC SEABREEZE/SMALL SCALE INTERACTIONS WILL RESULT IN
SCATTERED TSTMS FOR NE FL. ANOTHER HOT DAY EXPECTED TUESDAY WITH
HIGHS IN THE LOWER/MID 90S INLAND...WITH UPPER 80S/NEAR 90 COAST.
TUESDAY NIGHT/WEDNESDAY...MID/UPPER TROUGH WILL DIVE INTO THE LOWER
MISS VALLEY TUE NIGHT AND TRACK EASTWARD THROUGH WED. SOUTHWEST
FLOW WILL STRENGTHEN AND LIKELY TRIGGER LATE NIGHT CONVECTION NEAR
THE BIG BEND REGION AND INTO THE I-75 CORRIDOR DURING THE MORNING
HOURS. NUMEROUS SHOWERS AND STORMS WILL DEVELOP AS THIS ACTIVITY
COLLIDES WITH THE ATLC COAST SEA BREEZE. INCREASING MOISTURE
COMBINED WITH A MID/UPPER LEVEL IMPULSE WILL MAINTAIN CONVECTION
INTO THE EVENING HOURS. HAVE LIKELY POPS (60-70%) THROUGH THE
AFTN/EVE HOURS. THERE IS THE POTENTIAL FOR STRONG TO SEVERE STORMS
PRODUCING WET MICROBURSTS AND FREQ LIGHTNING. HIGHS WILL BE A
NOTCH LOWER WITH THE EARLIER AND HIGHER PCPN COVERAGE AND WILL BE IN
THE UPPER 80S TO NEAR 90 DEGREES AREA-WIDE.
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MODELS IN GOOD AGREEMENT THAT UPPER LEVEL TROUGHING CONTINUES
OVER THE SOUTHEAST U.S. THROUGH THE WEEKEND AND RIDGING BUILDS IN
FROM THE WEST ON MONDAY. A SURFACE RIDGE WILL REMAIN ACROSS THE
S-CENTRAL FL PENINSULA. THIS PATTERN WILL KEEP A SWLY FLOW OVER
OUR AREA FOR MOST OF THE PERIOD. MAIN MODEL DIFFERENCES IS HOW
MUCH MOISTURE WILL BE AVAILABLE EACH DAY TO TRIGGER STORMS.
WILL KEEP CLIMO POPS (40-50%) EACH DAY WITH CONVECTION STARTING
ALONG THE I-75 CORRIDOR DURING THE MORNING HOURS AND TRACKING
ACROSS THE REMAINDER OF NE FL/SE GA DURING THE AFTN. OCCASIONAL
AREAS OF MID/UPPER LEVEL ENERGY WILL PUSH THROUGH THE SW FLOW AND
ON THESE DAYS THE STORMS WILL CONTINUE WELL INTO THE EVENING.
HIGHS WILL REMAIN NEAR CLIMO VALUES AROUND 90 DEGREES.
&&
.AVIATION...
VFR WILL GENERALLY PREVAIL FOR THE NEXT 24 HOURS. WILL USE VCTS
FOR ALL PORTS THIS AFTN...WITH A TEMPO GROUP LATE THIS AFTN FOR
GNV. PATCHES OF FOG MAY BE POSSIBLE OVERNIGHT ACROSS AREAS THAT
RECEIVE SIGNIFICANT RAINS THIS AFTN...BUT CONFIDENCE TOO LOW TO
INCLUDE IN TAFS.
&&
.MARINE...
WINDS/SEAS WILL REMAIN UNDER CAUTION CRITERIA THROUGH MIDWEEK. WINDS
WILL INCREASE SOME TOWARD THE END OF THE WEEK INTO THE WEEKEND...WITH
BRIEF PERIODS OF CAUTION LEVEL WINDS OFFSHORE POSSIBLE...ESPECIALLY
AT NIGHT. SCATTERED TSTMS ON LAND WILL OCCASIONALLY MOVE INTO THE
WATERS DURING THE AFTERNOON AND EVENING HOURS AND COULD BE STRONG AT
TIMES WITH GUSTY WINDS AND FREQUENT LIGHTNING.
RIP CURRENTS: LOW RISK THROUGH TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 94 71 91 / 30 40 40 70
SSI 75 88 75 86 / 20 20 10 50
JAX 72 93 72 89 / 40 40 40 70
SGJ 74 89 74 86 / 30 40 20 50
GNV 70 93 70 89 / 50 50 50 70
OCF 71 93 71 89 / 50 60 60 70
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ALLEN/TRABERT/PETERSON
Hazardous weather outlook, Jun 9, 2:04 AM EST, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
304 AM EDT MON JUN 9 2014
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-100900-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
304 AM EDT MON JUN 9 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON...AND CONTINUE INTO THE EVENING HOURS. A FEW OF THESE
STORMS MAY BE STRONG WITH GUSTY WINDS...SMALL HAIL AND HEAVY
DOWNPOURS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH
DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, Jun 9, 12:30 PM EST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 3 S DOUGLAS 31.46N 82.85W
06/08/2014 E0.25 INCH COFFEE GA PUBLIC
AN EMPLOYEE AT THE GOLF AND COUNTRY CLUB REPORTED PEA
SIZED HAIL LASTED AROUND 5 MINUTES JUST SOUTH OF DOUGLAS.
THE TIME GIVEN WAS BASED ON RADAR.
&&
PPSpecial weather statement, Jun 9, 1:06 PM EST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
206 PM EDT MON JUN 9 2014
FLZ037-040-091845-
MARION-PUTNAM-
206 PM EDT MON JUN 9 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PUTNAM AND
MARION COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 245 PM
EDT...
AT 206 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF LAKE DELANCY...
MOVING SOUTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND FRUITLAND...GEORGETOWN...LAKE DELANCY AND SALT SPRINGS
THROUGH 245 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
LAT...LON 2921 8185 2943 8199 2953 8169 2937 8159
TIME...MOT...LOC 1806Z 062DEG 5KT 2940 8173
ALLEN
Special weather statement, Jun 9, 2:36 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
336 PM EDT MON JUN 9 2014
FLZ040-092000-
MARION-
336 PM EDT MON JUN 9 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT...
AT 336 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED 8 MILES NORTHWEST OF OCALA AIRPORT...MOVING
SOUTHEAST AT 5 MPH. THESE THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
OCALA AIRPORT THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2923 8241 2926 8241 2935 8227 2925 8209
2910 8227
TIME...MOT...LOC 1936Z 307DEG 3KT 2928 8228
TRABERTSpecial weather statement, Jun 9, 2:43 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
343 PM EDT MON JUN 9 2014
FLZ033-038-092015-
FLAGLER-ST. JOHNS-
343 PM EDT MON JUN 9 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ST. JOHNS AND
FLAGLER COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
415 PM EDT...
AT 344 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED OVER FLAGLER COUNTY...MOVING NORTHEAST AT 10
MPH. THIS THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF THE
INDICATED COUNTIES THROUGH 415 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2972 8135 2960 8121 2949 8147 2960 8151
TIME...MOT...LOC 1944Z 232DEG 7KT 2959 8144
TRABERT
Special weather statement, Jun 9, 3:09 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
409 PM EDT MON JUN 9 2014
FLZ038-092045-
FLAGLER-
409 PM EDT MON JUN 9 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR FLAGLER COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM EDT...
AT 410 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF ESPANOLA...MOVING SOUTH
AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
ESPANOLA AND BUNNELL THROUGH 445 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2939 8120 2934 8140 2954 8143 2957 8132
TIME...MOT...LOC 2010Z 340DEG 5KT 2951 8136
TRABERT
Special weather statement, Jun 9, 3:18 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
418 PM EDT MON JUN 9 2014
FLZ040-092045-
MARION-
418 PM EDT MON JUN 9 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY
FOR SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM EDT...
AT 418 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CENTERED 5 MILES WEST OF SUMMERFIELD...MOVING EAST AT 10 MPH. WILL
ALSO AFFECT AREAS AROUND WEIRSDALE...SUMMERFIELD...SILVER SPRINGS
SHORES...LAKE WEIR AND BELLEVIEW THROUGH 445 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2902 8218 2912 8198 2896 8188 2895 8216
TIME...MOT...LOC 2018Z 249DEG 8KT 2899 8212
Thunderstorm Wind, Marion
- When
- June 9, 3:55 PM EST
- Where
- Marion County, 0.69 mi S of Summerfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 29.010, -82.030
Trees and power lines were blown down in Summerfield. The time of damage was based on radar imagery.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, June 9, 2014$800,000 · 1 event
- Damaging Winds in Louisiana, June 9, 2014$432,000 · 60 kt wind · 10 events
- Tornadoes and Damaging Winds in Alabama, June 9, 2014$98,000 · EF1 · 11 events
- Hail and Damaging Winds in Georgia, June 9 to 10, 2014$279,000 · 1 in hail · 11 events
- Tornado and Flash Flooding in Texas, June 9, 2014$120,000 · EF0 · 5 events
- Hail and Damaging Winds in Texas, June 9, 2014$64,000 · 54 kt wind · 8 events
- Damaging Winds in Tennessee, June 9, 2014$20,000 · 52 kt wind · 11 events
- Flooding in Arkansas, June 9 to 11, 2014$20,000 · 2 events
- Hail and Damaging Winds in Alabama, June 9, 20141.5 in hail · 13 events
- Damaging Winds in North Carolina, June 9, 2014$13,000 · 50 kt wind · 4 events
- Tornado and Hail in South Carolina, June 9, 2014EF0 · 9 events
- Flash Flooding and Flooding in Kansas, June 9 to 10, 20149 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 522871.